What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 10:06 AM EST, 14 minutes earlier.
Area forecast discussion, Jun 15, 10:06 AM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1106 AM EDT Thu Jun 15 2023
...New UPDATE...
.UPDATE...
Issued at 1106 AM EDT Thu Jun 15 2023
Severe Thunderstorm Watch has been issued for counties along and
north of I-10. Please see previous update for further detail.
&&
.UPDATE...
Issued at 1041 AM EDT Thu Jun 15 2023
Another day of strong to severe thunderstorms will occur today
with primary threats being damaging wind and hail, however, an
isolated tornado cannot be ruled out. Strong storms currently
pushing into northwestern tier of SE GA should grow upscale and
push into NE FL as a broken convective line becomes established
along the cold pool. As has been the case over the last couple of
days, hires CAMs continue to struggle with the evolution and
timing, so confidence is subpar with timing details. With the
looming severe threat, the Storm Prediction Center has outlined a
portion of the area, generally along the I-10 corridor, with a
Slight Risk (Level 2/5) of severe weather and Marginal Risk (Level
1/5) elsewhere
The broader pattern remains relatively unchanged with strong nearly
zonal flow between upper ridge over Mexico and upper trough hanging
across the Northeast US. A shortwave impulse riding along this
zonal flow is currently supporting strong convection across southern
AL and GA. Steering flow is generally eastward which will usher the
current batch of convection southwestern GA across the Ocmulgee
river and into our area through the morning. As it does so the
initial convection should weaken as it moves into a drier and
stable airmass across SE GA. Despite dewpoints falling into the
mid 60s in the wake of last nights MCS, moisture has begun to
recover on southwesterly flow and low 70s dewpoints will advect
across NE FL and into SE GA over the next few hours. Increasing
moisture amid anomalously steep lapse rates and favorable shear
may support significant hail in additional to damaging winds with
the convective complex as it shifts southeastward through SE GA
and through NE FL, especially this afternoon in areas along and
south of I-10. PWATs nearing 2.0" with a brief potential for
training will raise the potential for rounds of heavy downpours
and localized flooding, especially over urban areas.
Remain vigilant today and maintain a pulse on the weather.
&&
.NEAR TERM...
(Through Tonight)
Issued at 307 AM EDT Thu Jun 15 2023
At the surface the region remains in a persistent pattern with high
pressure to the south southeast, and a frontal zone over the
southeastern US. Aloft, the region is in the base of a 500mb trough.
Several waves are expected to move across the area through Tonight,
resulting in rounds of showers and storms. The first round is
expected to move across the area this morning into early afternoon,
with the next round Tonight. Between these rounds, coverage will be
less with breaks in the activity expected.
Skies will remain mainly cloudy through Tonight.
Due to the cloud coverage and expected precipitation temperatures
will be a little below normal Today, with above normal readings for
Tonight.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 307 AM EDT Thu Jun 15 2023
By Friday, the region transitions as the upper flow is from out of
the northwest as the upper trough axis near the coast while
ridging becomes more amplified across the Southern Plains region
through the Central Mexican Plateau. Boundary layer flow will
remain out of the southwest. With low-level moisture still being
present at this time an early day short wave moving through the
nwly flow scattered are anticipated over SE GA to numerous showers
over NE FL. The best moisture will be over NE FL Friday with
PWATS between 1.5 and 1.75 inches with moisture less over SE GA
with PWATS between 1.25 and 1.5 inches. The best strong to
marginally severe weather and localized heavy rain potential will
reside over Suwannee Valley and areas south of I-10 Friday where
MLCAPES will be maximized between 1500-2000 J/kg. Near-normal
temperatures expected Friday, with highs in the upper 80s to lower
90s and low temperatures near 70 inland SE GA to mid 70s
elsewhere.
On Saturday, low-level moisture still be ample at this time the
change in the upper level pattern favors more diurnally driven
convection in the afternoon and evening hours. Scattered to numerous
showers / storms for SE GA and numerous to categorical shower activity
for northeast and north central FL. Max temps in the upper 80s to
lower 90s for the region. Mins near 70 at the coast except lower to
mid 70s along the coast. Peak heat indices will be 95 to 101.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 307 AM EDT Thu Jun 15 2023
Models show that additional short waves will be poised to
reinforce the upper trough next week. A long wave upper level
trof riding around the upper ridge centered over Rio Grande Valley TX is
forecast to cut off over the SE US Tue, keeping us stuck in this
pattern of deep layer offshore flow. Diurnal convection will develop
each afternoon thru early evening with west/southwest boundary
layer steering flow will continue through mid week next week, helping
keep the east coast sea breeze pinned to the Atlantic coast. Near or
just above normal temperatures will persist, with heat indices
rising above 100 degrees each day. With the east coast sea breeze
having a hard time strengthening and moving far inland, temperatures
beach-side will likely be able reach near 90 degrees each day.
&&
.AVIATION...
(12Z TAFS)
Issued at 746 AM EDT Thu Jun 15 2023
Another day of strong to severe thunderstorm will be possible at
all area terminals today. Given the complexity of the forecast,
confidence in the timing is low regarding convective impacts.
VFR conditions will continue amid multilayered mid and high
clouds until thunderstorms develop late this morning. Anticipate
the first wave of storms to shift ENEward across NE FL, impacting
GNV as early as 14z then Jax Metro terminals around 15/16z. After
a brief lull, appears a second wave of outflow-driven
thunderstorms will shift southeastward across SE GA and through NE
FL during the late afternoon and early evening. With passing
storms, strong and erratic winds are possible along with downpours
reducing vsby to IFR or lower at times. Though showers may linger
across portions of NE FL tonight, conditions should improve late
this evening and overnight. Outside of thunderstorm influence,
west to southwest winds continue and become gusty (around 20-25
knots) late this morning and through the afternoon. Despite
anticipated rain, enough wind should exist overnight to mitigate
any fog potential.
&&
.MARINE...
Issued at 307 AM EDT Thu Jun 15 2023
The region will be between high pressure to the southeast, and
a stalled frontal boundary over the southeastern US through
Saturday. The high will move east southeast early in the week, as
low pressure tracks across the southeastern US. This low is
expected to move over the area mid week.
Rounds of showers and thunderstorms are expected across the area
through this period.
Rip Currents: SE GA Low through Friday
NE FL Low through Friday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 87 71 89 70 / 90 70 40 30
SSI 90 74 92 73 / 90 60 50 40
JAX 90 73 92 72 / 90 60 70 40
SGJ 92 75 92 73 / 80 60 70 40
GNV 90 74 90 73 / 80 60 80 50
OCF 91 76 89 75 / 80 60 70 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Local storm report, Jun 15, 8:26 AM EST, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
926 AM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Tstm Wnd Dmg 7 S Douglas 31.40N 82.85W
06/14/2023 Atkinson GA Fire Dept/Rescue
Downed trees by the Atkinson/Coffee county
line by the cross section of Bent Pine Rd
and US 441 South.
&&
LEVSpecial weather statement, Jun 15, 8:58 AM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
958 AM EDT Thu Jun 15 2023
GAZ132>134-149-151500-
Bacon GA-Atkinson GA-Coffee GA-Jeff Davis GA-
958 AM EDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of Coffee, northwestern
Atkinson, northwestern Bacon and southwestern Jeff Davis Counties
through 1100 AM EDT...
At 958 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jacksonville to 6 miles southeast of
Marine Corps Logistics Base. Movement was southeast at 50 mph.
HAZARD...Winds around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Douglas, Alma, Willacoochee, Broxton, Ambrose, Nicholls, Pridgen,
West Green, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3147 8314 3147 8312 3151 8308 3156 8306
3161 8306 3163 8301 3166 8301 3166 8300
3178 8300 3179 8297 3178 8287 3181 8284
3161 8234 3129 8305 3134 8307 3136 8310
3139 8311 3140 8314 3143 8314 3146 8315
TIME...MOT...LOC 1358Z 292DEG 45KT 3175 8298 3151 8395
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WOLFSpecial weather statement, Jun 15, 9:42 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1042 AM EDT Thu Jun 15 2023
GAZ134-149-151-163-250-151530-
Pierce GA-Bacon GA-Atkinson GA-Clinch GA-Northern Ware GA-
1042 AM EDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of western Pierce,
southern Atkinson, northwestern Ware, Bacon and northwestern Clinch
Counties through 1130 AM EDT...
At 1042 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alma to near Nashville. Movement was east
at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waycross, Alma, Pearson, Argyle, Pebble Hill, Jamestown, Bristol,
Manor, Cogdell and Dixie Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3128 8290 3137 8264 3137 8263 3138 8260
3167 8260 3166 8248 3160 8233 3147 8216
3101 8256 3114 8297 3119 8297 3119 8305
3123 8305 3128 8303 3131 8306
TIME...MOT...LOC 1442Z 290DEG 44KT 3158 8242 3126 8319
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WOLFSpecial weather statement, Jun 15, 10:18 AM EST, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1118 AM EDT Thu Jun 15 2023
GAZ135-136-151-152-163-250-151615-
Pierce GA-Appling GA-Clinch GA-Brantley GA-Wayne GA-Northern Ware GA-
1118 AM EDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of Pierce, Brantley,
central Ware, southern Wayne, north central Clinch and southeastern
Appling Counties through 1215 PM EDT...
At 1117 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Bristol to Jamestown to near
Homerville. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waycross, Blackshear, Nahunta, Patterson, Argyle, Gardi, Screven,
Offerman, Hickox and Boggy Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southeastern Georgia.
&&
LAT...LON 3156 8170 3153 8165 3113 8183 3106 8199
3108 8206 3101 8209 3101 8243 3108 8279
3131 8239 3162 8218
TIME...MOT...LOC 1517Z 286DEG 36KT 3155 8219 3131 8237 3109 8273
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WOLF